MAUDE Adverse Event Report: SYNTHES GMBH SCRDRIVER F/EXTRACT; SCREWDRIVER

SYNTHES GMBH SCRDRIVER F/EXTRACT; SCREWDRIVER
Catalog Number 352.311
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/10/2023
Type of Reportable Event Malfunction
Event or Problem Description
Device report from depuy synthese reports an event in japan as follows: it was reported that this was an unknown surgery performed on unknown date.After surgery, a removal surgery of 1 plate and 4 screws was performed on may 10, 2023.During the removal surgery, the tip of the screwdriver broke while engaged in a screw, and the screw became difficult to remove.Since there were no other screwdrivers, the screw was removed by another method.The tip of the screwdriver was thin and may have been broken due to excessive force.The surgery was completed successfully with about 60 minutes delay.The planned surgical time was 60 minutes.No further information is available.This complaint involves two (2) devices.This report is for one (1) scrdriver f/extract this is report 1 of 2 for complaint (b)(4).
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthese is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthese has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthese or its employees that the report constitutes an admission that the device, depuy synthese, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: d9: complainant part is not expected to be returned for manufacturer review/investigation.E3: reporter is a j&j sales representative.H3/h6: device history lot part # 352.311 synthese lot # 615755a10 supplier lot # 6340043 release to warehouse date # 03 mar 2010 supplier # tecomet kenosha no ncrs were generated during production.Device history batch, null device history review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H3, h4, h6 investigation summary the product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that scrdriver f/extract was found broken from the tip.The broken fragment was not returned.No other defect was found.A dimensional inspection for the scrdriver f/extract was not performed as it is not applicable to the complaint condition.The observed condition of the device was consistent with a random component failure that may have been caused by exposure to unintended forces.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed condition of the scrdriver f/extract would contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Drawing/specifications reviewed? yes, reviewed.Dimensional inspection: n/a.Device history: part # 352.311; synthes lot # 615755a10; supplier lot # 6340043; release to warehouse date # 03 mar 2010; supplier # (b)(4).No ncrs were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.If information is obtained that was not available for this medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
SCRDRIVER F/EXTRACT
Common Device Name
SCREWDRIVER
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key16996933
Report Number8030965-2023-06615
Device Sequence Number11632766
Product Code HXX
UDI-Device Identifier07611819790735
UDI-Public(01)07611819790735
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number352.311
Device Lot Number615755A10
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/10/2023
Supplement Date Received by Manufacturer06/07/2023
08/03/2023
Initial Report FDA Received Date05/24/2023
Supplement Report FDA Received Date06/27/2023
08/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/03/2010
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - PLATES: SPINE; UNK - SCREWS: SPINE-US
Patient SexUnknown